I can only speak for riba rash, I noticed at work I rarely thought about the itching, then as soon as I left I started again. At night your mind has nothing else to distract it. Just a guess. I use a sleep aid and at least have relief from this horrible existance at night. I wish I could just go to sleep and wake up after the treatment is over. This is not life, this is exisiting.
it could be the riba...as i brought the dose back up it got much worse..i was hoping this sx might go away when i stop the inivek...i'll be on the riba until late spring...i'll have to get something done if it stays or i'll either bleed to death or go crazy....next week i have a docs appt. and i'll get tons of new stufff!!!!...billy
Hey Billy. I forget who (maybe crossroads) posted that ice packs at night helped. As preparation for the possibility of a rash, I just bought some CVS INSTANT ANTI ITCH RELIEF SPRAY, EXTRA STRENGTH, because it says it's for poison ivy. Haven't used it yet but maybe it would help you. Your 'dragon' seems to be much more pissed off than everyone else's. Keep fighting back! I pray your sides will become much more manageable/minimal so you can be yourself again. Hugs to you.
billy, sorry to hear about your bummer rash. i, too, have a rash on my back and sometimes my arms. i am not on inivek. my dr. prescribed some cream. it is fluocinonide 0.05%. it works great for me. good luck. belle
You could try a low dose of an oral antihistamine, which would probably calm down the itching some and help you with sleep. Something like 1/2 of a Benedryl tab. They do have some Benedryl that come in tablet form. I would break it in half so that I was only getting like 12.5mg and it helped somewhat. There's also a prescription antihistamine called Atarax that really helps the itching alot, but makes me soooooo sleepy, I don't use that unless the itching was over the top. I agree, at night, everything seems magnified because you can't get your mind off of it when you're trying to sleep. Like for me, I might not notice my hip hurting or my knee hurting, when I'm up and moving around, but then, when I've been in a bed a couple of hours, often it will wake me up and then, I can't get back to sleep. Sometimes, life is not pleasant, I've learned that. I remember what my Dad's favorite saying to me when I was growing up was, "you've got to learn to roll with the punches"... I used to HATE hearing that one, but you know, I think he's probably right. I still don't like that it's that way, but what choice do you have except roll with the punches? I try to fix what I can and deal with what I can't. Susan400
I'm using Fluocinolone .0025 from my GP and it takes a day or two but does stop the itch. Although like I stated once before it finds another place and the routine starts all over again. I don't know how it keeps you awake, I take my last dose of incivek at 10pm and I'm fast asleep. I think it's the incivek that's put me out, no itching while sleeping tha ist one good thing . Maybe that time is giving the creme to work.I agree ice packs will help relieve the itch when you've had enough.Try and keep as cool as you can at night. if you can run the air, run it cold, I think that helps too.
As Susan mentioned, oral antihistamines have helped calm the itch for me. I take a generic version of clariton during the day and benedryl at night if still itchy. It has made sleeping easier. Also, I'm on Inf/Riba. Good luck Billy.
i had the itch almost every evening for about 8 weeks while on incivek...benedryl was the only thing that worked for me...it can make you nuts itching like that!!!! took two benedryl at 5pm everyday and if i forgot to the crazy itch would come on like donkey kong!
Sometimes it does seem like we trade one evil (anemia) for another (itch), doesn't it? My husband got the rashes from Riba too, and when it was mild, like susan400 said, benadryl before bedtime helped some (he used Tylenol PM which has both acetaminophen & diphenhydramine). When the itch got persistent, his doc prescribed Atarax, and that made most of the rash subside pretty well. If it's interfering with your rest, might be time to ask the doc for some prescription intervention... good luck! ~eureka
Is it itch and rash, or just itchy? If it's just itchy try increasing your water intake and get ahead of the game by using a urea based moisturizing cream at least twice a day ALL OVER and avoid using soaps and shampoos with Sodium Lauryl Sulfate and perfumes. Try a ph balanced soap substitute like Pinetarsol. In the meantime try antihistamines until you can get a regime going. Good luck :)
All of these make sense and I've tried different combos. I feel the benedryl is a depressent for me. The vistaril rx antihistime works usually. Again, groggy. flcyclist, Is the clarartin ok w our liver damage?
I'll say that there is a difference between the itch and rash for me. Heat, sun, fever, etc cause an itchy kinda bumpy stuff.
Then there is this electrical shock feeling under the surface of my skin. Topicals don't seem to help. It's like if I were one of those Christmas trees that flicker. I get a jolt on my leg, then shoulder, then back... it just feels like little ants biting and I never know when it's gonna hit. AND it only hits at night. I really hope its the inhibbies - 5 more weeks. It's maddening.. xo Karen :)
Karen - yes, my doc said claritin was ok. See a few articles below for further reading.
The article is more about the itching due to chronic HCV, not treatment, but many of the suggestions are the same for helping to calm the itchies. A little outdated, but some good info.
My doctor prescribes me Atarax for itching. It has always worked well for me.
I have so struggled so much with the itching.
Tried benedryl, atarax, cortizone, anti itch spray etc....
I still itch sometimes, but now to a much lesser extent.
I started being consistent and going through the painful process of
applying thin layers of lotion all over 5x a day.
I wasnt consistent early on- I would stop itching and so I would stop putting on lotion.
Its tedious and painful because I am not used to putting on lotion-
I think its worse at night because I dont have anything to distract me.
Now my head has started flaking and itching- off to search.
Just a thought that I had is in my case I was not getting all the soap out of my clothing, and it made me itch really bad, after using different soap and a little at that, rinsing 2 times it got much better
Sorry meant to tell everyone that easiest way to tell if this may be a problem is. Take some clothing that is clean tee shirts underwear socks anything that comes in contact with skin. Put it in washer do not put in any soap just the clothing and turn on washer,Leave lid open so it will not exhaust water when it stops look at water is there soap film on top of water? Remember you put in NO soap mine had enough suds to do a load of laundry and I put in NO SOAP! These new 2x 4x soaps really leave a lot of soap in your clothing
And if your triple therapy is Incevik I have to stay out if SUN or I break out, In a red rash THAT ITCHES VERY BAD big red dry rash. Discovered this buy my left arm that would get Sun in Car and later itch very bad kept out of sun /not a problem. Depending on where you live the sun can go through your clothes
I was in a Gilead trial and my itch and rash was so bad on 98 percent of my body, I was finally given a steroid shot and it lasted for 6 weeks and then got another one. The itcing and rash was gone within 4 hours. My itching was so bad that I was scratching at night and ended up with a staph infection on the back of my head. I almost dropped out of the trial because i was so miserable. i was never in the sun and was prescribed about 7 different prescriptions for topical creams and nothing helped but the shot. After the shot I was able to hang in there and finished my 6 months on Sept 2 and was undetected from week one. Go see a dermatologist, don't be miserable.
I think the itching is worse at night because you have the time to focus on it. Whether it be Incevik or Riba, it is miserable. I like the suggestions here. Mine is the medicated Gold bond lotion. It has menthol in it and stings some on contact but I did find that coolness to be soothing.
Drinking lots of water does help. When I treated the first time I had to cut out all the tags in my clothes and I had to stop wearing anything with polyester. All of that irritated my skin. Make sure your sheets are 100% cotton.
Ephiphany - "avoid using soaps and shampoos with Sodium Lauryl Sulfate " -- tell me about that -- Does that chemical dry out the skin? And what is Pinetarsol -- is that like the pine tar products that people with itching scalps use? I switched to Aveeno body wash last treatment and have never gone back to soap.
"feels like ants biting...only happens at night"
These symptoms have been quite unnerving, difficult to control. Happened after my larger pm dose of riba. Last med doses ten days ago as I was pulled from a trial. Was told it is caused by the anemia (forgot the medical term). Also would get very cold and light headed...makes sense. Won't miss the sensation of crawling skin and imaginary critters biting. Too weird!